Hail, Mecklenburg
- When
- May 19, 4:50 PM EST
- Where
- Mecklenburg County, Clarksville
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.617, -78.617
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 19, 2:55 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 355 PM EDT SAT MAY 19 2001 HEATING UP ON SRN SIDE OF BNDRY THIS AFTN. LIS NOW -6 OVR SW ZNS AND NEW TSRA DEVELOPMENT BEGINNING ALNG VA/WV BORDER. WL GO AHEAD AND MENTION PSBL SVR SW AND SRN ZNS GIVEN -10C ALOFT. WND PROFILES NOT FAVORABLE FOR ROTATION AND ONCE HEATING ENDS NOT SEEING TOO STRONG DYNAMIC PUNCH LEFT TO SUSTAIN THINGS LONG. LOOKS LIKE EVENING HAIL/WND PBLM. HOW FAR BNDRY SHIFTS IS QUESTION TOMORROW INTO MON. BUYING ETA SOLUTION AND SHIFTING BNDRY S SUN THUS CONFINING CONVECTIVE THREAT FURTHER S. HI RH TO RMN OVR ENTIRE FA THRU MON AS CDFNT STRENGTHENS IN CNTRL U.S. AS SFC HI PUMPS ENE FLOW OVR COAST. FNT MOVS THRU LATE TUE/WED FOLLOWED BY UNSEASONIBLY COOL AIR LATER IN WEEK. AS A WHOLE TAKING CURRENT FCST AND ADJUSTING POPS/TEMPS A BIT IN SHORT TERM. MADE BIG TEMP CHG IN EXTENDED WRT TO COOL DOWN LATER NEXT WEEK. FCSTID = 71 SBY 56 66 56 70 / 60 50 30 40 OXB 56 62 56 63 / 60 50 30 30 ECG 62 82 64 75 / 50 70 50 40 ORF 60 72 63 74 / 50 50 40 40 PHF 59 66 57 70 / 60 50 30 40 AKQ 62 75 61 73 / 60 60 50 40 RIC 60 73 59 72 / 60 50 30 50 FVX 62 75 61 73 / 60 60 50 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SCHUMANN
NCZ012>017-031-032-VAZ060-061-065>068-079>081-087>089-092-093-096- 097-192000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT SAT MAY 19 2001 THREAT OF SEVERE WEATHER EXISTS THIS EVENING FOR PORTIONS OF SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA. A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN VIRGINIA. THIS BOUNDARY IS ACTING AS A FOCUS FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORM DEVELOPMENT. AREAS SOUTH OF THIS FRONT...MAINLY I64 SOUTHWARD INTO NORTH CAROLINA WILL BE FAVORABLE LOCATIONS FOR THUNDERSTORMS CAPABLE OF WIND GUSTS TO 55 MPH AND LARGE HAIL. AS THE EVENING PROGRESSES AND TEMPERATURES COOL DOWN THE SEVERE WEATHER THREAT SHOULD SUBSIDE QUICKLY. NO SEVERE THUNDERSTORM WATCHES ARE IN EFFECT PRESENTLY BUT A SEVERE THUNDERSTORM WATCH MAY BE ISSUED WITHIN THE NEXT 2-3 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE@TAILS OR UPDATES. SCHUMANN
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247187, 5247188, 5247189.